Alert archive / Florida / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 75, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at May 15, 2000, 5:49 PM EDT for Columbia County, Union County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 15, 2000, 5:49 PM EDT (21:49 UTC)
- Expired
- May 15, 2000, 6:30 PM EDT
- In force
- 41 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
Counties Columbia County, FL, Union County, FL
The radar
The Jacksonville radar (KJAX), 86 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 9.8 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 308 J/kg
- Mixed-layer CIN
- -178 J/kg
- Mixed-layer LCL
- 1139 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KJAX 152154 COR SVRJAX FLC023-125-152230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 549 PM EDT MON MAY 15 2000 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN COLUMBIA COUNTY IN NORTHERN FLORIDA * UNTIL 630 PM EDT * AT 549 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL 9 MILES NORTHWEST OF LULU...OR ABOUT OVER LAKE CITY...MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE... THROUGH LAKE CITY BY 600 PM EDT AND WILL MOVE SOUTHWARD ALONG I-75... LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. $$ MOBBS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 2:30 PM EDT, 3 hours 19 minutes earlier.
Area forecast discussion, May 15, 2:30 PM EDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
230 PM EDT MON MAY 15 2000
CURRENT/MODELS...SUBTLE MODEL DIFFERENCES ACROSS THE REGION WITH
THE ETA/AVN SOLUTIONS LOOKING VERY SUSPECT IN THE SHORT TERM. BASED
ON SAT TRENDS IM SEEING EARLY THIS AFTN...I TEND TO LIKE THE NGM
SOLUTION BEST (NOW HOW OFTEN DO I SAY THAT?) AND WILL HANG MY HAT ON
IT FOR THIS ZONE/MARINE PACKAGE. GIVEN THE PROPAGATION OF NMRS
OUTFLOW BNDRYS TO THE WSW AND THE LLVL TROF MOVING S TWD N FL...
EXPECT POSSIBLE CONVECTION OVER INTERIOR N FL THROUGH THE EVENING
HOURS. WITH THIS IN MIND...WILL LIKELY INCLUDE AN EVENING GROUPING
FOR THE INLAND PORTIONS OF N FL.
TONIGHT...A SFC HIGH BUILDS INTO NC/VA WITH A NE FLOW CONTINUING
OVER THE FA. AN INVERTED/COASTAL TROUGH FORMS OVER THE COASTAL
WATERS BY 06 UTC AND SERVES TO TIGHTEN THE GRADIENT OVER THE
ENTIRE COASTAL WATERS. THEREFORE...WILL MAINTAIN A SGT CHNC OF
COASTAL SHWRS OVERNIGHT FOR ALL OF THE COASTAL COUNTIES + CLAY &
PUTNAM. OTHERWISE...WILL STICK WITH FWC MIN TEMPS/POPS.
TUESDAY...THE NORTHEASTERLY FLOW CONTINUES WITH LLVL MOISTURE BEING
FED IN FROM THE ATLC. WILL KEEP A SLGT CHNC OF SHWRS FOR THE SAME
AREA AS OVERNIGHT. SHWRS MAY BE ABLE TO PENETRATE FURTHER INLAND
DUE TO THE LLVL WIND SPEEDS...BUT WILL LET MID-SHIFT LOOK OVER THE
NEW MODEL DATA.
TUESDAY NIGHT/WED...WINDS BECOME MORE ERLY AND GRADUALLY DECREASE ON
TUE NIGHT. THIS IN TURN SHOULD LEAD TO A DECREASING CHNC OF COASTAL
SHWRS AND SUBSIDING SEAS.
EXTENDED...THE RIDGE AXIS MOVES OFFSHORE AND SOUTH WITH VEERING LLVL
WINDS AND INCREASING TEMPS/POPS. THE NEXT FRONT APPROACHES THE REGION
ON SAT.
MARINE...BOTTOM LINE WILL GO WITH NGM AND INCREASE WINDS TO 20-25
KNOTS ALL AREAS TNGT. WILL GRADUALLY DECREASE FROM N-S TMRW.
.JAX...
.GA...SCA ALTAMAHA RVR TO FERNANDINA BEACH.
FIRE WX WATCH GAZ150-164 THRU SS.
.FL...SCA FERNANDINA BEACH TO FLAGLER BEACH.
FIRE WX WATCH INTERIOR NE FLORIDA THRU SS.
SANDRIKIn the hours before
Special weather statement, May 15, 12:00 PM EDT, 5 hours 49 minutes before
AMZ435-450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-152000- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1200 PM EDT MON MAY 15 2000 ...STRONG THUNDERSTORMS POSSIBLE THIS AFTERNOON... SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE AREA THIS AFTERNOON IN RESPONSE TO A SLOW MOVING COLD FRONT AND ASSOCIATED LOW PRESSURE CENTER OFF THE SOUTHEAST GEORGIA COAST. UPPER LEVEL ENERGY WILL ALSO BE MOVING INTO THE AREA LATER THIS AFTERNOON WHICH WILL AID IN THUNDERSTORM DEVELOPMENT. MOST OF THE STORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING...HEAVY RAINFALL...SMALL HAIL...AND STRONG WINDS. SOME OF THE STORMS MAY REACH SEVERE LIMITS WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE. THE STORMS WILL FORM PRIMARILY EAST OF THE I-75 CORRIDOR AND WILL MOVE IN A SOUTHWARD DIRECTION. SPOTTER ACTIVATION MAY pBE REQUIRED LATER THIS AFTERNOON. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.NWSJAX.NOAA.GOV. DEESE
Local storm report, May 15, 3:12 PM EDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
212 PM EST MON MAY 15 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0445 PM BRUNSWICK GA 1 INCH HAIL
05/14/00 GLYNN REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0530 PM VILANO BEACH FL .75 INCH HAIL
05/14/00 ST.JOHNS REPORTED AT SEA LOVERS
MARINA.
0540 PM FORT FREDERICA N.P. GA MPH TSTM GUST
05/14/00 GLYNN REPORTED BY STORM
SPOTTER. TREES DOWN.
LARGE LIMBS BLOWN OUT
OF OAK TREES.
0820 PM STERLING GA 1 INCH HAIL
05/14/00 GLYNN REPORTED BY PUBLIC.
0830 PM WHITE OAK GA .75 INCH HAIL
05/14/00 CAMDEN REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0930 PM ST MARYS GA MPH TSTM GUST
05/14/00 CAMDEN REPORTED BY LAW
ENFORCEMENT
OFFICIAL.
DAMAGE TO
CARPORT.
0934 PM KINGSLAND GA MPH TSTM GUST
05/14/00 CAMDEN REPORTED BY PUBLIC.
TREES BLOWN DOWN ON
POWER LINES ON PEOPLES
ROAD.
NLocal storm report, May 15, 3:12 PM EDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
212 PM EST MON MAY 15 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0445 PM BRUNSWICK GA 1 INCH HAIL
05/14/00 GLYNN REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0530 PM VILANO BEACH FL .75 INCH HAIL
05/14/00 ST.JOHNS REPORTED AT SEA LOVERS
MARINA.
0540 PM FORT FREDERICA N.P. GA TSTM GUST
05/14/00 GLYNN REPORTED BY STORM
SPOTTER. TREES DOWN.
0820 PM STERLING GA 1 INCH HAIL
05/14/00 GLYNN REPORTED BY PUBLIC.
0830 PM WHITE OAK GA .75 INCH HAIL
05/14/00 CAMDEN REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0930 PM ST MARYS GA TSTM GUST
05/14/00 CAMDEN REPORTED BY LAW
ENFORCEMENT OFFICIAL.
DAMAGE TO CARPORT.
0934 PM KINGSLAND GA TSTM GUST
05/14/00 CAMDEN REPORTED BY PUBLIC.
TREES BLOWN DOWN ON
POWER LINES ON PEOPLES
ROAD.
NNNNThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 10:11 PM EDT | Severe Thunderstorm Warning | JAX | Duval | 34 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.